Atorvastatin Side Effects

There are many possible adverse reactions to Atorvastatin, including rhabdomyolysis and myopathies. These side effects can range from mild to life-threatening. Some of the more severe adverse effects of Lipitor include diarrhea and vomiting, and mysterious fevers. Severe muscle tiredness and inflammation can also occur. You should contact your healthcare provider if you experience any side effects.

Myopathies

One study found that Atorvastatin was associated with myopathies in eight out of 10 patients. These patients had elevated serum CK levels compared with control patients. Patients with elevated serum CK levels had a higher risk of developing rhabdomyolysis. Serum CK levels were higher in patients who were hospitalized. Three patients developed renal dysfunction. One patient, who had a peak CK level of 35 140 U/L, developed acute tubular necrosis, while a second patient had a serum CK level of 11 928 U/L. However, both patients’ renal function had returned to normal by the time they were discharged from the hospital.

Another study of atorvastatin and myopathy in rats found that rosuvastatin can induce myopathy in mice. The exact etiology is not known, but the researchers believe that the statin’s lipophilic nature may contribute to the occurrence of myopathy. Patients taking statins should discuss the risk with their physicians, as myopathies can be life-threatening.

Rhabdomyolysis

There have been a few reports of rhabdomyolysis related to lipid-lowering agents. Despite the low incidence, rhabdomyolysis is a potentially serious side effect that may require treatment. Patients who are taking a fatty liver disease-preventing drug such as atorvastatin are more likely to experience this adverse effect.

This condition can be life-threatening and occurs when muscle tissue dies. Rhabdomyolysis is a potentially fatal side effect and can occur in as little as 0.1 percent of statin users. It is also more likely to occur in patients taking macrolides (blood-thinning drugs). It’s important to monitor patients on Lipitor for unexplained muscle pain or weakness.

While rhabdomyolysis can occur at any time during or after Lipitor treatment, it is more likely to occur in patients taking high doses or when they’re taking it with certain medications. Rhabdomyolysis occurs when the skeletal muscles break down rapidly, and their contents leak into the bloodstream. These fluids contain a protein called myoglobin, which clogs the filtration system in the kidneys. This can cause acute kidney failure and severe muscle pain.

Liver Damage

Statins like Atorvastatin and Lipitor can cause liver damage, which may lead to serious complications, such as liver failure and death. In 2009 and 2012, the U.S. Food and Drug Administration (FDA) warned about this risk. The FDA reviewed adverse event reports and found an association between these drugs and liver damage. In a recent report, the FDA noted that patients who took Lipitor had experienced nine fatalities, nine liver injuries, and seven liver transplants.

The drug is available in tablets ranging from 10 to 80 mg, and it is sometimes used in combination with other cardiovascular agents, such as amlodipine. It is usually taken once daily, and its use should be monitored to determine its safety and effectiveness. Lipitor has a few common side effects, including muscle aches and weakness, nausea, and diarrhea. It is also associated with a higher risk of bleeding or bruising.

Allergic Reactions

While allergic reactions to Atorvastatin are rare, they can occur. A common side effect is muscle breakdown, but more serious reactions exist. Allergic reactions to Lipitor can even be life-threatening. If you’ve ever had any type of allergic reaction to a medication, you should know what to expect. Read the medication’s warning label carefully, and consult your physician if you have symptoms.

In high dosages, Lipitor can cause problems with the liver. Other possible side effects include jaundice, dark urine, decreased appetite, and trouble breathing. Occasionally, it can cause allergic reactions to the muscles in the legs and arms. Symptoms of Lipitor allergic reactions include muscle pain and inflammation, as well as weakness in these muscles. Symptoms can last for a few days, and you should consult a doctor if you notice any of these side effects.